How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Doctor Rao Your Own Question
Doctor Rao
Doctor Rao, Doctor
Category: Mental Health
Satisfied Customers: 641
Experience:  MBBS,MD,DPM,MRCPsych
Type Your Mental Health Question Here...
Doctor Rao is online now
A new question is answered every 9 seconds

I have been taking Lexapro 20mg for over a year as I had been

This answer was rated:

I have been taking Lexapro 20mg for over a year as I had been suffering from depression. This was workking out very well. However recently i broke up with my partner and I am so very upset . I cant seem to deal with it at all. I keep on memorising all the things we did together etc. I feel Im losing the plot I cant eat much dont really want to be on my own cant rest . I dont know what to do. I am so sad.
I am sorry to hear about your split up with your partner.It must be difficult for you.
Before i answer the question, i would like to talk briefly about when we look in to Depression what we look for.
we usually look in to
1. Predisposing factors (the factors that might make you vulnerable, example, family history of depression Or anxiety disorders)

2.Precipitating factors (the factors that might bring the illness to surface Ex-stress at work,difficult to manage work life balance,psychosocial stressors,relationship problems)

3.Perpetuating factors (The factors that might maintain the illness, ex-ongoing Psychosocial problems,other physical illnesses like diabetes, Hypertension or other chronic medical conditions that might be causing subconscious anxiety and coming to terms with relationship difficulties,making adjustments to life style))

If you are having any unaddressed/ongoing perpetuating factors it is important to look in to addressing them or minimizing their effect if possible.

So, as you can see that, in your situation you are doing well on Lexapro until the split up. The split up might be acting as precipitating factor and also perpetuating factor. So, it is important for you to look in to the ways of coming to terms with it.

The way you can do is by discussing with your Doctor and ask for short term prescription for anxiety,restlessness and sleep issues if there are any. It is also helpful to see a therapist to discuss the split up,to discuss practical ways of coming to terms.One important thing is not to jump in to another relationship immediately (sorry to suggest this, but i have seen quite a few times the person wants to prove that she/He is happy and moved on to the other person). If the depressive symptoms persist then short term adjuvant medication(medication that acts as a synergistic to Lexapro) for short term might be helpful. The options usually considered are Venlafaxine or duloxetine. But, this needs to be done if the symptoms either persists or worsens.

Again I am sorry about break up.I hope you would be able to come to terms with this and move on. I wish you all the best. If you find the answer helpful,please provide positive feedback. Thank you.
Doctor Rao and other Mental Health Specialists are ready to help you

Related Mental Health Questions